Flood, Camden
- When
- June 3, 3:07 AM EST to 5:00 AM EST
- Where
- Camden County, Haddonfield
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
Runoff from the heavy rain that fell around Midnight EDT on the 3rd caused some minor flooding along the Cooper River. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Runoff from the heavy rain that fell around Midnight EDT on the 3rd caused some minor flooding along the Cooper River. The Cooper River at Haddonfield was above its 2.8 foot flood stage from 307 a.m. EDT through 6 a.m. EDT on the 3rd. It crested at 2.84 feet at 345 a.m. EDT on the 3rd. Doppler Radar storm total estimates averaged between 1 and 2 inches. Actual storm totals included 1.80 inches in Pennsauken and 1.22 inches in Somerdale.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 2, 7:50 PM EST, 7 hours 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
ISSUED BY NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
850 PM EDT FRI JUN 2 2006
.SHORT TERM /REST OF TONIGHT/...
QSTNRY FNT SW-NE ACRS CWFA...FM DOV-E OF PHI-VCNTY HPN. SFC LOPRES
IN NRN VA...W/ ATTENDENT CDFNT DWN SW SPINE OF APPLCHNS. AS XPCTD...
SCT STRNG TO OCNL SVR TSRA HV MOSTLY WEAKENED AS AREAL CVRG INCRSD.
/A FEW CELLS AHD OF OR AT THE LEADING EDGE OF PCPN ARE THE XCPTN TO
THIS./ ALSO...FOR THE MOST PART...SHRA/TSRA CAN BE FOUND ALNG AND W
OF FRNTL BNDRY. HWVR...SIGNS OF TRAINING EVIDENT IN RADAR LOOP.
PLUS...GOOD SWATH OF MSTR RICH AIR ASSOC W/ LLJ AHD EVIDENT IN VAPOR
LOOP AHD OF FRNT SHUD CONT TO FEED SYSTM.
PROGRESSIVE 18Z GFS HAS PERFORMED MUCH BTTR THAN NAM. STILL...CDFNT
WL BE ACRS CWFA TNGT...W/ SFC LOW TRACKING THRU NJ. CONSIDERING HIGH
PWAT /AOA 2.0IN/ AND DECENT INSTBLTY /AOB -2C/...ALNG W/ GOOD LLVL
CNVGNC...FVRBL UPR JET DYNAMICS APPCHG...AND STREAM OF MSTR FM THE
SW...THINK FFA WARRANTED...AND WL LV THAT IN PLACE. PER TEMPS...THEY
WONT BE ABLE TO DROP MUCH BLO CRRNT DEWPTS...AND GOING FCST PRETTY
MUCH REFLECTS THAT. HV CLEANED UP DEWPTS AND WND GRIDS. BUT...CHGS
WL BE MINOR....AND SHUD NOT AFFECT ZFP.
THE IMPLICATIONS OF GFS BEING THE BTTR PERFORMING MDL WUD BE MORE
EVIDENT IN 2ND-4TH PDS. GOING FCST WAS QUIKER THAN NAM...BUT NOT
AS FAST AS CRRNT GFS MAY IMPLY. UNDER THE CIRCUMSTANCES /A LOT OF
WX TO GET THRU 1ST/...WL LV THOSE GRIDS ALN...AND BRIEF ONCOMING
SHIFTS. CERTAINLY...WUD BE UNWILLING ATTM TO XTND FFA BYD CRRNT
10Z EXPIRATION TIME BFR EVOLUTION OF NXT 6 HRS CAN BE WITNESSED.
&&
.PREV DISCUSSION...
/ISSUED AT 358 PM EDT FRI JUN 2 2006 BY NATIONAL WEATHER SERVICE
BALTIMORE MD-WASHINGTON DC/
SHORT TERM /TONIGHT THROUGH SUNDAY/...
TSRA FIRING ACRS WRN/NRN CWFA ATTM...NEARER TO GOOD FORCING OF
CDFNT. AS THE FRONT PROGRESSES EWD AND HTG CONTS...XPCT AREAL CVRG
TO INCR. INSTBLTY GOOD...BUT NOT OUTSTANDING. PWAT HIGH...AND XPCT
HVY RAINERS TO CONT. THERE WAS ENUF BINOVC ERLR SO THAT SOME CELLS
GREW.
LRG UPR TROF AXIS/CUTOFF LOW WL PIVOT ACRS MID ATLC THIS WKND. SFC
BNDRY WL BECOME INCRSGLY PARALLEL W/ UPR FLOW...WHICH WL LEAD TO THE
ALREADY SLOW-MVG FRONT TO STALLING OUT. GFS/NAM DIFFER ON EXACTLY
WHERE THIS WL OCCUR. SIGNATURE ON VAPOR LOOP IMPRESSIVE...SUGGESTING
SFC LOW HAS BEGUN TO SPIN UP ALNG FRNTL BNDRY...WHICH WL ENHANCE
RAFL EXTENT...DURATION...AND TTLS. NAM MUCH SLOER...TRACKING SFC LOW
UP TO PHL BY 18Z SAT...WHERE IT SITS...EVENTUALLY KICKED EWD BY UPR
TROF. GFS MUCH WEAKER W/ SFC LOW AND MORE PROGRESSIVE W/ THE CDFNT.
LIKE THE SLOER TRENDING NAM BASED ON CRRNT TRENDS. HWVR...NOT
COMPLETELY SOLD THO TO THE STRENGTH/SPEED OF NAM SFC FEATURES. HV
GONE THE ENSEMBLE RTE-- CAT TSRA TNGT...CAT HVY RA TMRW...TRENDING
TO LIKELY AFTN RA W/ CHC IN THE MTNS...CHC SAT NGT...AND SCHC SUN W/
AFTN CHC IN THE MTNS. MOS BLEND ON TEMPS.
LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD WEATHER WILL BE DOMINATED BY MID-LEVEL EAST COAST
TROUGH THRU MOST OF THE NEXT WEEK. BELOW NORMAL HGTS WILL CONTINUE
NEAR SEASONABLE TO BELOW NORMAL TEMPS THROUGH THE WEEK. PRECIP
THREAT WILL BE DUE TO MAINLY DAYTIME SHOWERS ALONG PREFERRED
COASTAL/BAY SEABREEZE AREAS AND ALONG HIGHER ELEV RIDGES IN FAR NWRN
ZNS. PWAT VALUES WILL AVG AROUND ONE INCH MON-THU. ON THU A COLD
FRONT WILL APPROACH FROM THE WEST...GIVING NEXT BEST CHC FOR
ORGANIZED PRECIP. THE FRONT WILL MOVE EAST AND ACRS THE REGION
TOWARDS FRI...USHERING DRIER AIR ON FRI.
MARINE...
SLY FLOW ACRS WATERS ATTM. CDFNT WL CROSS SOMETIME SAT...VEERING
WNDS TO W/NW. CDFNT SHUD CLR WATERS SAT NGT...W/ WNDS PICKING UP A
BIT IN NW FLOW SUN. NO FLAGS XPCTD ATTM.
FROM EARLY TO MID WEEK THE MARINE AREA WILL BE SANDWICHED BETWEEN
A OCEANIC LOW TO THE EAST AND WEAK HIGH PRES TO THE EAST. PRES
GRAD STARTS OUT DECENT SUN NIGHT/MON...THEN GRADUALLY RELAXES AS
THE LOW MOVE EAST.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH FOR PAZ054-055-060>062-067>071 UNTIL 6 AM
SATURDAY.
NJ...FLASH FLOOD WATCH FOR NJZ001-007>010-012-013-015>019 UNTIL 6
AM SATURDAY.
DE...FLASH FLOOD WATCH FOR DEZ001 UNTIL 6 AM SATURDAY.
MD...FLASH FLOOD WATCH FOR MDZ008 UNTIL 6 AM SATURDAY.
MARINE...NONE.
&&
HTSHAZARDOUS WEATHER OUTLOOK - UPDATE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1211 PM EDT FRI JUN 2 2006 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001- 007>010-012>027-PAZ054-055-060>062-067>071-030845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 444 AM EDT FRI JUN 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS WILL BRING HEAVY RAIN. GENERALLY 1 TO 2 INCHES OF RAIN IS EXPECTED, WITH LOCALLY HIGHER AMOUNTS. THERE COULD BE FLOODING OF STREETS, POOR DRAINAGE AREAS AND ALONG THE QUICK RISING STREAMS AND CREEKS. A FLOOD WATCH HAS BEEN ISSUED THROUGH TONIGHT FOR THE PHILADELPHIA METROPOLITAN AREA AND AREAS TO THE NORTH AND WEST INCLUDING CECIL COUNTY MD, NEW CASTLE DE, EASTERN PA, NORTHERN AND CENTRAL NJ AND SW NJ. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AGAIN TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1117 PM EDT FRI JUN 2 2006 NJZ009-010-012>015-020-026-PAZ069-030530- HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH- MERCER-OCEAN-COASTAL OCEAN-BUCKS- INCLUDING THE CITIES OF...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...JACKSON... LONG BEACH ISLAND...DOYLESTOWN 1117 PM EDT FRI JUN 2 2006 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE REGION... AT 1115 PM EDT WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A BAND OF THUNDERSTORMS WITH HEAVY RAIN WAS OVER SOUTHERN BUCKS COUNTY...CENTRAL BURLINGTON COUNTY AND CENTRAL OCEAN COUNTY. THIS BAND WILL CONTINUE TO MOVE NORTH. GAPS HAVE OCCURRED IN THE HEAVY RAIN AND THE THUNDERSTORMS HAVE WEAKENED A BIT. NEVERTHELESS RAINFALL AMOUNTS OF AROUND ONE INCHES WITHIN AN HOUR WILL OCCUR AND CAUSE POOR DRAINAGE FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE POOR DRAINAGE FLOODING OF HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE VERY CAUTIOUS IF YOU MUST DRIVE OVERNIGHT. TFG
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1124 PM EDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 8 WSW MEDIA 39.88N 75.53W
06/02/2006 M1.25 INCH DELAWARE PA TRAINED SPOTTER
SPOTTER REPORTED 1.25 INCH HAIL IN CONCORDVILLE
0400 PM LIGHTNING 5 SE BOOTHWYN 39.78N 75.38W
06/02/2006 GLOUCESTER NJ AMATEUR RADIO
*** 1 FATAL ***
0804 PM TSTM WND DMG SEAFORD 38.65N 75.62W
06/02/2006 SUSSEX DE LAW ENFORCEMENT
TREES DOWN
0857 PM HAIL WEST GROVE 39.82N 75.83W
06/02/2006 E0.88 INCH CHESTER PA AMATEUR RADIO
0903 PM HAIL SUDLERSVILLE 39.19N 75.86W
06/02/2006 E0.88 INCH QUEEN ANNES MD AMATEUR RADIO
HAIL REPORTED NEAR THE INTERSECTION OF RTS. 300 AND 301
0910 PM TSTM WND DMG 5 NE CHESTERTOWN 39.27N 76.00W
06/02/2006 KENT MD AMATEUR RADIO
TREES DOWN
&&
JJMPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1124 PM EDT FRI JUN 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 8 WSW MEDIA 39.88N 75.53W
06/02/2006 M1.25 INCH DELAWARE PA TRAINED SPOTTER
SPOTTER REPORTED 1.25 INCH HAIL IN CONCORDVILLE
0400 PM LIGHTNING CONCORDVILLE 39.78N 75.38W
06/02/2006 DELAWARE PA NEWS REPORT
*** 1 FATAL ***
0804 PM TSTM WND DMG SEAFORD 38.65N 75.62W
06/02/2006 SUSSEX DE LAW ENFORCEMENT
TREES DOWN
0857 PM HAIL WEST GROVE 39.82N 75.83W
06/02/2006 E0.88 INCH CHESTER PA TRAINED SPOTTER
0903 PM HAIL SUDLERSVILLE 39.19N 75.86W
06/02/2006 E0.88 INCH QUEEN ANNES MD LAW ENFORCEMENT
HAIL REPORTED NEAR THE INTERSECTION OF RTS. 300 AND 301
0910 PM TSTM WND DMG 5 NE CHESTERTOWN 39.27N 76.00W
06/02/2006 KENT MD LAW ENFORCEMENT
TREES DOWN
&&
JJMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 202 AM EDT SAT JUN 3 2006 NJZ001-007>010-012-015-PAZ060>062-068-069-030815- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS- LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...READING... ALLENTOWN...BETHLEHEM...EASTON...NORRISTOWN...DOYLESTOWN 202 AM EDT SAT JUN 3 2006 ...MODERATE TO LOCALLY HEAVY RAIN MOVING THROUGH THE REGION... AT 200 AM WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF MODERATE TO LOCALLY HEAVY RAIN OVER THE PHILADELPHIA NORTHWESTERN SUBURBS AND BERKS COUNTY. RAINFALL AMOUNTS OF ABOUT A TENTH TO A QUARTER OF AN INCH PER HOUR WAS FALLING WITHIN THIS BAND. THIS BAND WILL LAST IN MOST LOCATIONS FOR AN HOUR OR TWO AND WILL CAUSE SOME POOR DRAINAGE AND LOW LYING AREA FLOODING. THERE IS NO ADDITIONAL HEAVY RAIN FALLING UPSTREAM IN DELAWARE OR MARYLAND AND RAINFALL INTENSITY WILL DECREASE BY 3 AM AROUND PHILADELPHIA AND BY OR AROUND SUNRISE IN THE LEHIGH VALLEY...CENTRAL AND NORTHERN NEW JERSEY. EXCESSIVE RUNOFF WILL CAUSE POOR DRAINAGE FLOODING OF HIGHWAYS AND UNDERPASSES. BE VERY CAUTIOUS IF YOU MUST DRIVE OVERNIGHT. IT WILL BE DIFFICULT TO JUDGE THE DEPTH OF THE WATER ON AREA ROADWAYS. TFG
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 AM EDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 8 WSW MEDIA 39.88N 75.53W
06/02/2006 M1.25 INCH DELAWARE PA TRAINED SPOTTER
SPOTTER REPORTED 1.25 INCH HAIL IN CONCORDVILLE
0400 PM LIGHTNING 5 NW BOOTHWYN 39.89N 75.51W
06/02/2006 DELAWARE PA AMATEUR RADIO
*** 1 FATAL *** MALE RIDING ON MOWER STRUCK AND KILLED BY
LIGHTNING
0804 PM TSTM WND DMG SEAFORD 38.65N 75.62W
06/02/2006 SUSSEX DE LAW ENFORCEMENT
TREES DOWN
0857 PM HAIL WEST GROVE 39.82N 75.83W
06/02/2006 E0.88 INCH CHESTER PA AMATEUR RADIO
0903 PM HAIL SUDLERSVILLE 39.19N 75.86W
06/02/2006 E0.88 INCH QUEEN ANNES MD AMATEUR RADIO
HAIL REPORTED NEAR THE INTERSECTION OF RTS. 300 AND 301
0910 PM TSTM WND DMG 5 NE CHESTERTOWN 39.27N 76.00W
06/02/2006 KENT MD AMATEUR RADIO
TREES DOWN
1015 PM TSTM WND DMG 6 SSE TINICUM TOWNSHIP 39.79N 75.23W
06/02/2006 GLOUCESTER NJ EMERGENCY MNGR
TREES KNOCKED DOWN AND SNAPPED IN A FOUR BLOCK AREA IN
EAST GREENWICH TOWNSHIP. COUPLE OF TREES ON HOMES.
&&The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2006Every state in 2006This day in weather historyWarnings in New Jersey, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518376.